MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBE, ADULT HYPERFLEX; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBE, ADULT HYPERFLEX; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 75HA70
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Failure to Deflate (4060)
Health Effect - Clinical Code Stenosis (2263)
Date of Event 04/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3: device not returned to manufacturer.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the tracheostomy tube was placed but was not long enough for the patient.The doctor had to try to aspirate the air out and was not able to get the trach tube to deflate.On several attempts it finally deflated but the patient ended up intubated during the time being due to not being able to ventilate the patient.The patient has significant tracheal stenosis.The doctor finally was able to remove the trach and place a new trach.The patient was returned to the icu on the ventilator.
 
Additional Manufacturer Narrative
Investigation summary: no product sample was received.Therefore, visual and functional testing could not be performed.The reported issue could not be confirmed.If the product is returned, the manufacturer will reopen this complaint for further investigation.A review of the device history record (dhr) shows there were no observations or nonconformities recorded, during manufacture to suggest an issue of this nature would occur with this lot of products.

Brand Name
BIVONA TRACHEOSTOMY TUBE, ADULT HYPERFLEX
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 w 23rd ave
gary IN 46406
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key19510147
Report Number1824231-2024-00052
Device Sequence Number14316609
Product Code JOH
UDI-Device Identifier15021312013849
UDI-Public(01)15021312013849(17)261028(10)4185529
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K081440
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 07/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number75HA70
Device Lot Number4185529
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2024
Supplement Date Received by Manufacturer06/12/2024
Initial Report FDA Received Date06/11/2024
Supplement Report FDA Received Date07/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VENTILATOR
Patient Age83 YR
Patient SexMale
Patient EthnicityHispanic
Patient RaceWhite